Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 101, NWS State College, PA

June 28, 20135 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 28, 2013, 3:12 PM EDT for 5 counties in Pennsylvania. It was in force for 63 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2013, 3:12 PM EDT (19:12 UTC)
Expired
Jun 28, 2013, 4:15 PM EDT
In force
63 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Centre County, PA, Huntingdon County, PA, Mifflin County, PA, Snyder County, PA, Union County, PA

The radar

The State College radar (KCCX), 36 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 3:15 PM EDTHAIL 1Pine Grove Mills, PA
Jun 28, 3:20 PM EDTHAIL 0.75State College, PAINTERSECTION OF SCIENCE PARK AND COLLEGE
Jun 28, 3:22 PM EDTHAIL 0.75State College, PAAT WALKER BUILDING ON PENN STATE CAMPUS
Jun 28, 3:22 PM EDTHAIL 1.75State College, PAON WEST COLLEGE AVENUE
Jun 28, 3:24 PM EDTHAIL 1State College, PAAT HAYMARKET PARK
Jun 28, 3:25 PM EDTHAIL 1State College, PA
Jun 28, 3:30 PM EDTHAIL 0.88State College, PA
Jun 28, 3:37 PM EDTHAIL 1State College, PA3 4 TO 1 INCH HAIL AT ACCUWEATHER REPORTED BY HENRY M.
Jun 28, 4:00 PM EDTHAIL 11 Se Pine Hall, PAAT STONEBRIDGE DEVELOPMENT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 28, 1:09 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 7.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2013-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2013-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
1246 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

172 
WUUS51 KCTP 281912
SVRCTP
PAC027-061-087-109-119-282015-
/O.NEW.KCTP.SV.W.0101.130628T1912Z-130628T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
312 PM EDT FRI JUN 28 2013

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HUNTINGDON COUNTY PENNSYLVANIA...
  NORTHEASTERN MIFFLIN COUNTY PENNSYLVANIA...
  WEST CENTRAL SNYDER COUNTY PENNSYLVANIA...
  SOUTHWESTERN UNION COUNTY PENNSYLVANIA...
  SOUTHERN CENTRE COUNTY PENNSYLVANIA...

* UNTIL 415 PM EDT

* AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM. THE STORM WAS NEAR ROCK SPRINGS...MOVING EAST
  AT 25 MPH. THIS STORM IS CAPABLE OF PRODUCING ONE INCH DIAMETER
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 

* LOCATIONS INCLUDED IN THE WARNING...
  STATE COLLEGE...BOALSBURG...CENTRE HALL...MILLHEIM...MILROY...PARK
  FOREST...PINE GROVE MILLS...PLEASANT GAP...POE VALLEY STATE PARK...
  PORT MATILDA...POTTERS MILLS...REBERSBURG...REEDS GAP STATE PARK...
  SEVEN MOUNTAINS...SNYDER-MIDDLESWART...WEIKERT AND WHIPPLE DAM
  STATE PARK.

OTHER NOTABLE LOCATIONS IN THE WARNING... PENNSYLVANIA MILITARY
MUSEUM...TUSSEY MOUNTAIN SKI AREA AND PENNSYLVANIA STATE UNIVERSITY.

THIS WILL IMPACT I-99 BETWEEN MILE MARKERS 60 AND 82.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...
ALTERNATE ROUTE 220...ROUTE 322...ROUTE 522...STATE ROAD 26...STATE
ROAD 45.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CREATE WINDS OF MORE THAN 57 MPH...OR HAIL ONE
INCH OR LARGER.

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

&&

LAT...LON 4098 7728 4072 7723 4066 7805 4084 7809
TIME...MOT...LOC 1913Z 261DEG 24KT 4077 7794

$$

FORECASTER: LA CORTE
2 follow-up statements
684 
WWUS51 KCTP 281929
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
329 PM EDT FRI JUN 28 2013

PAC027-061-087-109-119-282015-
/O.CON.KCTP.SV.W.0101.000000T0000Z-130628T2015Z/
HUNTINGDON PA-MIFFLIN PA-SNYDER PA-UNION PA-CENTRE PA-
329 PM EDT FRI JUN 28 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR CENTRE...UNION...SNYDER...MIFFLIN AND HUNTINGDON COUNTIES...

AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
STATE COLLEGE...MOVING EAST AT 30 MPH.

THIS STORM HAS A HISTORY PF PRODUCING LARGE HAIL AS BIG AS QUARTERS 
IN STATE COLLEGE.

LOCATIONS INCLUDED IN THE WARNING...
REBERSBURG...POTTERS MILLS...POE VALLEY STATE PARK...PLEASANT GAP...
PINE GROVE MILLS...PARK FOREST...MILLHEIM...CENTRE HALL...
BOALSBURG...WEIKERT...SNYDER-MIDDLESWART...SEVEN MOUNTAINS...REEDS
GAP STATE PARK...MILROY AND WHIPPLE DAM STATE PARK.

OTHER NOTABLE LOCATIONS IN THE WARNING... PENNSYLVANIA MILITARY
MUSEUM...TUSSEY MOUNTAIN SKI AREA AND PENNSYLVANIA STATE UNIVERSITY.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...ROUTE 322...
ROUTE 522...STATE ROAD 26...STATE ROAD 45.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR SOUTH CENTRAL PENNSYLVANIA.

&&

LAT...LON 4068 7789 4087 7794 4098 7728 4072 7723
TIME...MOT...LOC 1928Z 261DEG 24KT 4078 7781

$$

FORECASTER: LA CORTE
051 
WWUS51 KCTP 281958
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
358 PM EDT FRI JUN 28 2013

PAC061-282007-
/O.CAN.KCTP.SV.W.0101.000000T0000Z-130628T2015Z/
HUNTINGDON PA-
358 PM EDT FRI JUN 28 2013

...THE SEVERE THUNDERSTORM WARNING FOR HUNTINGDON COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR SOUTH CENTRAL PENNSYLVANIA.

LAT...LON 4072 7723 4072 7756 4089 7759 4097 7734
      4098 7728 4089 7726
TIME...MOT...LOC 1957Z 263DEG 31KT 4082 7746

$$

PAC027-087-109-119-282015-
/O.CON.KCTP.SV.W.0101.000000T0000Z-130628T2015Z/
MIFFLIN PA-SNYDER PA-UNION PA-CENTRE PA-
358 PM EDT FRI JUN 28 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR CENTRE...UNION...SNYDER AND MIFFLIN COUNTIES...

AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
POE VALLEY STATE PARK...OR 16 MILES NORTH OF LEWISTOWN...MOVING EAST
AT 35 MPH.

LOCATIONS INCLUDED IN THE WARNING...
MILLHEIM...WEIKERT...SNYDER-MIDDLESWART AND REEDS GAP STATE PARK.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 522...STATE ROAD
45.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED IN AND AROUND 
STATE COLLEGE FROM THIS STORM. IF YOU ARE IN THE PATH OF THE 
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR SOUTH CENTRAL PENNSYLVANIA.

&&

LAT...LON 4072 7723 4072 7756 4089 7759 4097 7734
      4098 7728 4089 7726
TIME...MOT...LOC 1957Z 263DEG 31KT 4082 7746

$$

FORECASTER: LA CORTE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:52 PM EDT, 20 minutes earlier.

Area forecast discussion, Jun 28, 2:52 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
252 PM EDT FRI JUN 28 2013

.SYNOPSIS...

AN UNSEASONABLY INTENSE UPPER TROUGH WILL CARVE OUT OVER THE
EASTERN UNITED STATES FROM THE GREAT LAKES TO THE NORTHEASTERN US
THROUGH THE WEEKEND INTO EARLY NEXT WEEK. THIS WILL BRING AN
EXTENDED PERIOD OF UNSETTLED WEATHER TO THE REGION WHICH COULD
LAST INTO THE FIRST DAYS OF JULY.

&&

.NEAR TERM /UNTIL 11 PM THIS EVENING/...
UPDATED THE NEAR TERM TO INCLUDE THE EXPANDED SEVERE THUNDERSTORM
WATCH...

SVR WATCH #386 IN EFFECT FOR SOUTHWEST QUARTER OF CENTRAL PA
THROUGH 800 PM THIS EVENING. ENHANCED SHEAR AND CONVERGENCE IN
THIS AREA WITH FAVORABLE INSTABILITY SHOULD PROMOTE MORE ORGANIZED
STORMS AND THE POTENTIAL FOR BOWING LINE SEGMENTS AND POTENTIAL
WIND DAMAGE AND LARGE HAIL. PULSE STORMS ACROSS THE NORTHWEST HAVE
PRODUCED MARGINAL HAIL AND ONE SEVERE REPORT...WILL CONTINUE TO
MONITOR AS WELL.

SEVERAL TRIGGERS ROTATING THROUGH THE BROAD UPPER TROF EARLY THIS
AFTERNOON. BEST FORCING IS NOW SPREADING SOUTHEASTWARD FROM
ONTARIO TOUCHING OFF A CLUSTER OF SHOWERS AND THUNDERSTORMS WITH
BRIEF HEAVY RAINFALL. WILL WATCH THESE FOR PULSE HAIL AND LOCAL
STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS...AND
HOPE THEY REMAIN NORTH OF YDY/S RAINFALL MAX OVER NORTHWEST
CLEARFIELD COUNTY.

WEAK RIDGING AT THE SURFACE AND ALOFT WILL CONTINUE TO ALLOW FOR
SOME BREAKS IN THE LAYERED STRATO AND ALTOCU CLOUDS THIS
AFTERNOON. DESTABILIZATION IN THE MODERATELY UNSTABLE ENVIRONMENT
WILL SUPPORT LOCALLY HEAVY DOWNPOURS AND WIND GUSTS TO 35 MPH AND
SOME HAIL. IN THE MORE HIGHLY SHEARED ENVIRONMENT OVER THE LAUREL
HIGHLANDS INTO THE SOUTH CENTRAL MOUNTAINS...SOME BOWING LINE
SEGMENTS ARE POSSIBLE. LATEST 4KM SPC WRF SHOWS THIS EVOLUTION
WITH RAPID STORM MOTIONS INTO THE SOUTH CENTRAL MOUNTAINS MID TO
LATE AFTERNOON. ANOTHER ACTIVE AFTERNOON FOR SURE.

STILL...THIS IS AN IMPROVEMENT OVER THU WITH LESS OF A HEAVY
RAINFALL THREAT. HIGH CHANCE TO LIKELY POPS FOCUSED ALONG THE
SOUTHERN TIER THROUGH THIS EVENING. EXPECT ACTIVITY TO QUICKLY
DWINDLE BY LATE EVENING WITH A QUIET OVERNIGHT AND LIKELY EARLY
MORNING FOG FORMATION.

&&

.SHORT TERM /11 PM THIS EVENING THROUGH 6 PM SATURDAY/...
PRECIP WATER VALUES WILL DIP BY AROUND 0.50 INCH TONIGHT...AND
PERIODS OF CLEARING WILL ALLOW TEMPS TO COOL OFF NICELY...ESPECIALLY
ACROSS CENTRAL AND NWRN PENN WHERE LOWS EARLY SAT WILL VARY FROM
THE MID 50S TO AROUND 60F. LINGERING...SLIGHTLY HIGHER PWATS ACRS
THE LOWER SUSQ VALLEY WILL KEEP TEMPS FROM FALLING BELOW THE MID
60S.

DAYTIME HIGHS CONTINUE TO TREND DOWNWARD INTO THE WEEKEND WITH HIGH
TEMPS A FEW...TO SEVERAL DEG BELOW NORMAL ACROSS THE CENTRAL AND NW
MTNS GIVEN CLOUDIER SKIES AND AFTERNOON PRECIPITATION.

THE UNSEASONABLY LOW HEIGHTS WILL COVER THE OHIO VALLEY AND
WESTERN PA ON SATURDAY...A PATTERN FAVORABLE FOR DIURNAL CONVECTION
GIVEN COOL TEMPS ALOFT/STEEP LAPSE RTS. WILL MAINTAIN LIKELY POPS
FOR PM SHRA/TSRA ACROSS THE WESTERN COUNTIES BASED ON LATEST 00Z/03Z
GEFS AND SREF GUIDANCE. ENS MEAN 925MB TEMPS INDICATE SAT WILL BE
ANOTHER WARM DAY ACROSS THE EASTERN HALF OF THE STATE...WHILE
CLOUDS/PRECIP KEEP READINGS COOLER ACROSS THE WEST.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...

THE SLOW MOVING UPPER TROUGH THAT IS EXPECTED TO DEVELOP AND
LINGER OVER THE EASTERN US IS FORCING ONE OF THOSE RARE FORECASTS
FROM THE DEPARTMENT OF REDUNDANCY DEPARTMENT.

DAILY MENTION OF SHOWERS AND STORMS WILL SOUND TEDIOUS AND
REPETITIVE IN THE FORECAST...BUT THERE ISN'T A PERIOD THROUGH
THE WHOLE OF NEXT WEEK WHEN THERE SEEMS LIKE THE REGION WILL NOT
SEE AT LEAST SCATTERED SHOWERS OR STORMS.

TEMPERATURES WILL AVERAGE NEAR TO SLIGHTLY BELOW NORMAL GIVEN THE
EXPECTED LOWER THAN NORMAL UPPER HEIGHTS...CLOUD COVER AND
EXPECTED PRECIPITATION CHANCES.

THE ANOMALOUS UPPER TROUGH IS EXPECTED TO SLOWLY RETROGRADE NEXT
WEEK...WITH HINTS THAT THE THE BERMUDA RIDGE WILL EXPERIENCE A
RESURGENCE INTO THE EASTERN US TOWARD NEXT WEEKEND...HINTING AT A
WARMER BUT STILL STILL HUMID AIRMASS TO RETURN TO THE REGION.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
SCT SHOWERS AND TSTMS INCREASE IN COVERAGE THRU LATE AFTN...WITH
SOME STG-SVR STORMS POSSIBLE ESPECIALLY OVER THE SWRN-SCNTRL
AIRFIELDS. THE CONVECTION SHOULD BE DIURNALLY DRIVEN AND
WEAKEN/DISSIPATE WITH THE LOSS OF HEATING. SOME FOG/STRATUS MAY
DEVELOP OVERNIGHT GIVEN LGT WINDS AND HIGH SFC DEWPOINTS/RESIDUAL
BLYR MSTR.

A LARGE UPPER LEVEL TROUGH WILL CARVE OUT OVER THE EASTERN U.S.
INTO THE WEEKEND...BEFORE MIGRATING SLOWLY WESTWARD INTO THE
MIDWEST AND PLAINS DURING THE FIRST WEEK OF JULY. THIS WILL RESULT
IN A PROLONGED PERIOD OF UNSETTLED CONDITIONS WITH DAILY CHANCES
FOR SCT SHOWERS AND THUNDERSTORMS. SOME FOG MAY ALSO BE POSSIBLE
A FEW HOURS EITHER SIDE OF SUNRISE.

OUTLOOK...
SAT-TUE...VFR-MVFR WITH SCT SHOWERS AND TSTMS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DEVOIR/LA CORTE
NEAR TERM...DEVOIR/LA CORTE
SHORT TERM...DEVOIR
LONG TERM...LA CORTE
AVIATION...DEVOIR
Hazardous weather outlook, Jun 28, 2:11 PM EDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
211 PM EDT FRI JUN 28 2013

PAZ004>006-010>012-017>019-037-041-042-045-046-049-291815-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-
211 PM EDT FRI JUN 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND SCATTERED STRONG THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON. SOME OF THE STORMS WILL BE ACCOMPANIED BY GUSTY
WINDS...SMALL HAIL...AND LOCALIZED HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE WEEKEND AND
INTO EARLY NEXT WEEK. THIS NEW RAINFALL COULD LEAD TO ADDITIONAL
FLOODING...ESPECIALLY WHERE THUNDERSTORMS TRAIN ACROSS THE SAME
AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ024>028-033>036-056>059-063>066-291815-
CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-
FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
211 PM EDT FRI JUN 28 2013

...SEVERE THUNDERSTORM WATCH 386 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE MAIN SEVERE WEATHER THREAT WILL COME IN THE FORM OF
LOCALIZED DAMAGING STRAIGHT LINE WINDS AND ISOLATED OCCURRENCES OF
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE WEEKEND AND
INTO EARLY NEXT WEEK. THIS NEW RAINFALL COULD LEAD TO ADDITIONAL
FLOODING...ESPECIALLY WHERE THUNDERSTORMS TRAIN ACROSS THE SAME
AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ050>053-291815-
SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
211 PM EDT FRI JUN 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE MAIN SEVERE WEATHER THREAT WILL COME IN THE FORM OF
LOCALIZED DAMAGING STRAIGHT LINE WINDS AND ISOLATED OCCURRENCES OF
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE WEEKEND AND
INTO EARLY NEXT WEEK. THIS NEW RAINFALL COULD LEAD TO ADDITIONAL
FLOODING...ESPECIALLY WHERE THUNDERSTORMS TRAIN ACROSS THE SAME
AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 28, 2:12 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
212 PM EDT FRI JUN 28 2013

PAZ019-045-049-281845-
SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-UNION PA-
212 PM EDT FRI JUN 28 2013

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CENTRE...
SOUTHEASTERN CLINTON AND WESTERN UNION COUNTIES...

AT 211 PM EDT...A STRONG THUNDERSTORM WAS NEAR REBERSBURG...MOVING
EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL AFFECT REBERSBURG...MACKEYVILLE AND LOGANTON.

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 165 AND 196.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...STATE
ROAD 45.

LAT...LON 4107 7716 4107 7713 4107 7712 4086 7710
      4086 7711 4085 7763 4103 7765 4109 7719

FORECASTER:RHG
Special weather statement, Jun 28, 2:26 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
226 PM EDT FRI JUN 28 2013

PAZ017-024-025-281900-
BLAIR PA-CAMBRIA PA-CLEARFIELD PA-
226 PM EDT FRI JUN 28 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN BLAIR...NORTHERN
CAMBRIA AND SOUTHWESTERN CLEARFIELD COUNTIES...

AT 224 PM EDT...A STRONG THUNDERSTORM WAS NEAR NANTY-GLO...MOVING
EAST AT 40 MPH.

WIND GUSTS TO 30 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL AFFECT PATTON...PRINCE GALLITZIN STATE PARK
AND BELLWOOD.

OTHER NOTABLE LOCATIONS IMPACTED WILL BE... DELGROSSO'S AMUSEMENT
PARK AND PENN STATE ALTOONA.

THIS WILL IMPACT I-99 BETWEEN MILE MARKERS 35 AND 52.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...ROUTE
220...STATE ROAD 350.

LAT...LON 4074 7881 4074 7818 4070 7818 4068 7822
      4063 7819 4050 7820 4055 7889 4057 7889

FORECASTER:RHG
Special weather statement, Jun 28, 2:29 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
229 PM EDT FRI JUN 28 2013

PAZ065-066-281915-
LANCASTER PA-YORK PA-
229 PM EDT FRI JUN 28 2013

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LANCASTER AND
SOUTHEASTERN YORK COUNTIES...

AT 227 PM EDT...A STRONG THUNDERSTORM WAS NEAR SUNNYBURN...MOVING
EAST AT 20 MPH.

WIND GUSTS TO 30 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL AFFECT WAKEFIELD...QUARRYVILLE AND CHRISTIANA.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE 222...
STATE ROAD 41.

LAT...LON 3985 7647 4000 7600 3996 7598 3987 7598
      3985 7601 3983 7601 3977 7606 3974 7609
      3972 7620 3972 7641

FORECASTER:RHG
Special weather statement, Jun 28, 2:35 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
235 PM EDT FRI JUN 28 2013

PAZ006-011-012-037-041-281915-
CAMERON PA-NORTHERN CLINTON PA-NORTHERN LYCOMING PA-POTTER PA-
TIOGA PA-
235 PM EDT FRI JUN 28 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL CAMERON...
EASTERN POTTER...NORTH CENTRAL CLINTON...NORTHWESTERN LYCOMING AND
TIOGA COUNTIES...

AT 233 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
TROUPSBURG TO GALETON TO STEVENSON DAM...MOVING EAST AT 40 MPH.

THESE STORMS WILL AFFECT STEVENSON DAM...TAMARACK...WELLSBORO...TIOGA
JUNCTION AND MANSFIELD.

OTHER NOTABLE LOCATIONS IMPACTED WILL BE... MANSFIELD UNIVERSITY.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15...
STATE ROAD 120.

LAT...LON 4199 7692 4180 7689 4142 7744 4135 7825
      4137 7825 4174 7773 4201 7766 4200 7693

FORECASTER:
Local storm report, Jun 28, 2:36 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
236 PM EDT FRI JUN 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     NEW CENTERVILLE         39.94N  79.19W
06/28/2013                   SOMERSET           PA   911 CALL CENTER

            TREES DOWN IN SOMERSET AND NEW CENTERVILLE

&&

EVENT NUMBER CTP1300235

COLBERT
Special weather statement, Jun 28, 2:40 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
240 PM EDT FRI JUN 28 2013

PAZ027-028-050-281915-
JUNIATA PA-MIFFLIN PA-SNYDER PA-
240 PM EDT FRI JUN 28 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL JUNIATA...
NORTHEASTERN MIFFLIN AND WESTERN SNYDER COUNTIES...

AT 238 PM EDT...A STRONG THUNDERSTORM WAS NEAR BURNHAM...MOVING EAST
AT 25 MPH.

WIND GUSTS TO 30 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL AFFECT ALFARATA...BELLTOWN...MCCLURE AND
MCALISTERVILLE.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22/522...ROUTE
322...ROUTE 322/22...ROUTE 522.

LAT...LON 4071 7769 4073 7768 4083 7714 4060 7709
      4055 7765

FORECASTER:RHG

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:08 PM EDTAreal Flood AdvisoryCTPCentre, Clinton, Lycoming, Northumberland, Snyder, Union3 hr
Jun 27, 8:29 PM EDTAreal Flood AdvisoryCTPColumbia, Montour, Schuylkill2 hr
Jun 28, 10:36 AM EDTAreal Flood AdvisoryCTPClearfield12 hr
Jun 28, 11:40 AM EDTSpecial Weather StatementCTPWarren50 min
Jun 28, 12:12 PM EDTSpecial Weather StatementCTPWarren33 min
Jun 28, 12:38 PM EDTSpecial Weather StatementCTPMcKean22 min
Jun 28, 1:10 PM EDTSpecial Weather StatementCTPMcKean65 min
Jun 28, 1:29 PM EDTSevere Thunderstorm WarningCTPCameron, Elk, McKean, Potter, Tioga61 min
Jun 28, 1:38 PM EDTSpecial Weather StatementCTPCambria37 min
Jun 28, 1:47 PM EDTSevere Thunderstorm WarningCTPBedford, Cambria, Somerset73 min
Jun 28, 2:12 PM EDTSpecial Weather StatementCTPUnion33 min
Jun 28, 2:17 PM EDTSevere Thunderstorm WarningCTPBedford, Fulton, Somerset58 min
Jun 28, 2:25 PM EDTAreal Flood AdvisoryCTPBlair, Cambria, Centre, Clearfield, Clinton, Huntingdon and 4 more4 hr
Jun 28, 2:26 PM EDTSpecial Weather StatementCTPCambria34 min
Jun 28, 2:29 PM EDTSpecial Weather StatementCTPLancaster46 min
Jun 28, 2:35 PM EDTSpecial Weather StatementCTPTioga40 min
Jun 28, 2:40 PM EDTSpecial Weather StatementCTPMifflin35 min
Jun 28, 3:08 PM EDTSevere Thunderstorm WarningCTPBedford, Franklin, Fulton, Huntingdon, Somerset67 min
Jun 28, 3:14 PM EDTSevere Thunderstorm WarningCTPTioga46 min
Jun 28, 3:29 PM EDTSevere Thunderstorm WarningCTPLancaster, York61 min
Jun 28, 3:40 PM EDTFlash Flood WarningCTPClearfield3 hr
Jun 28, 3:42 PM EDTSpecial Weather StatementCTPAdams18 min
Jun 28, 4:09 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Franklin, Fulton, Huntingdon, York66 min
Jun 28, 4:39 PM EDTSpecial Weather StatementCTPSullivan66 min
Jun 28, 4:47 PM EDTSpecial Weather StatementCTPSchuylkill58 min
Jun 28, 4:48 PM EDTSpecial Weather StatementCTPNorthumberland27 min
Jun 28, 4:56 PM EDTSevere Thunderstorm WarningCTPColumbia, Dauphin, Northumberland, Schuylkill64 min
Jun 28, 5:32 PM EDTSpecial Weather StatementCTPSchuylkill58 min
Jun 28, 5:48 PM EDTAreal Flood AdvisoryCTPDauphin, Northumberland, Schuylkill3 hr
Jun 28, 6:22 PM EDTSpecial Weather StatementCTPSchuylkill23 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.